MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-4-12-HELIX
Medical Device Problem Codes Break (1069); Therapy Delivered to Incorrect Body Area (1508); Stretched (1601); Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that during the treatment of the aneurysm, after the stent microcatheter and coil microcatheter were in place, the lvis stent was partially deployed.The coil was successfully placed to form a hoop, and then the qc coil was delivered.After successful placement, the coil was detached.It was found that the coil was still connected to the pusher rod, so the pusher rod was rotated and slowly withdrawn.It was observed that the proximal end of the coil was still connected to the pusher rod and was stretched.Therefore, the coil microcatheter was withdrawn, and the pusher rod was slowly retracted.Under fluoroscopy, the unwound proximal end of the coil was finally seen to separate from the pusher rod in the c2 segment of the internal carotid artery.The coil microcatheter was repositioned, and subsequent finishing coils were inserted.The stent was then fully deployed.After 30 minutes of observation without any complications, the system was removed, and the procedure was completed.Coil separation/break/premature detachment was reported.The coil remains in the patient.The coil was not implanted at intended location.Deployed the stent, pressing the spring coil at the neck of the aneurysm against the blood vessel wall.No surgical or medicinal intervention was required.The pushwire was not bent or broken.No friction or difficulty during delivery.The physician did not reposition the coil.The phys ician attempted to detach the coil 1 time with the instant detacher and 1 time using the manual method.1 instant detacher was used.The physician rotated the delivery pusher during the procedure.A continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, ruptured left internal carotid artery ophthalmic segment aneurysm with a max diameter of 4mm and a 3.8mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Ancillary devices include an 8f guilding guide catheter, echelon 10 0231410727 headway microcatheter, synchro 14 guidewire, lvis stent.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that there was coil break/separation as well as premature detachment.The coil prematurely detached from non-detachment.There were no issues with the echelon.The cause of the event was not determined.There was no kink/damage observed on the pushwire.It was noted there were no issues with the instant detacher.
 
Additional Manufacturer Narrative

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23824538
Report Number9617601-2025-03538
Device Sequence Number5068041
Product Code KRD
UDI-Device Identifier00847536037403
UDI-Public(01)00847536037403(17)270425(10)228751930
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-4-12-HELIX
Device Catalogue NumberQC-4-12-HELIX
Device Lot Number228751930
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date01/15/2026
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight58 KG